Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 71, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 3, 2025, 2:03 PM MDT for Colfax County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2025, 2:03 PM MDT (20:03 UTC)
- Expired
- Jul 3, 2025, 5:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 196 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
972
WGUS55 KABQ 032003
FFWABQ
NMC007-032300-
/O.NEW.KABQ.FF.W.0071.250703T2003Z-250703T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
203 PM MDT Thu Jul 3 2025
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
Northwestern Colfax County in northeastern New Mexico...
* Until 500 PM MDT.
* At 203 PM MDT, Doppler radar indicated slow moving thunderstorms
producing heavy rain near the headwaters of Vermejo River. Between
1.25 and 2 inches of rain have fallen. Additional rainfall amounts
of 0.25 to 0.5 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mainly rural areas of Northwestern Colfax County.
This includes Highway 64 near Mile Marker 322.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Both localized and distant heavy rainfall will create sudden and
dangerous flows in arroyos and over low water crossings.
&&
LAT...LON 3695 10514 3694 10520 3683 10517 3685 10509
3689 10500 3674 10482 3673 10483 3672 10481
3659 10475 3660 10472 3676 10481 3690 10499
3695 10507
FLASH FLOOD...RADAR INDICATED
$$
112 follow-up statements
801
WGUS75 KABQ 032052
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
252 PM MDT Thu Jul 3 2025
NMC007-032300-
/O.CON.KABQ.FF.W.0071.000000T0000Z-250703T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colfax NM-
252 PM MDT Thu Jul 3 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON FOR NORTHWESTERN COLFAX COUNTY...
At 252 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area had ended, but light to moderate rain
persisted. Between 1.5 and 2.25 inches of rain have fallen.
Additional rainfall amounts of 0.25 to 0.5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Mainly rural areas of Northwestern Colfax County.
This includes Highway 64 near Mile Marker 322.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Both localized and distant heavy rainfall will create sudden and
dangerous flows in arroyos and over low water crossings.
&&
LAT...LON 3695 10514 3694 10520 3683 10517 3685 10509
3689 10500 3674 10482 3673 10483 3672 10481
3659 10475 3660 10472 3676 10481 3690 10499
3695 10507
FLASH FLOOD...RADAR INDICATED
$$
11509
WGUS75 KABQ 032257
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
457 PM MDT Thu Jul 3 2025
NMC007-032307-
/O.EXP.KABQ.FF.W.0071.000000T0000Z-250703T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colfax NM-
457 PM MDT Thu Jul 3 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON FOR
NORTHWESTERN COLFAX COUNTY...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
&&
LAT...LON 3695 10514 3694 10520 3683 10517 3685 10509
3689 10500 3674 10482 3673 10483 3672 10481
3659 10475 3660 10472 3676 10481 3690 10499
3695 10507
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 1:25 PM MDT, 38 minutes earlier. Its key messages:
- Updated at 121 PM MDT Thu Jul 3 2025
- Numerous to widespread showers and thunderstorms will impact the region through tonight. Storms will be capable of producing very heavy rainfall with flash flooding possible within central and eastern NM, particularly over area burn scars.
- Drier air sweeps in on the Fourth of July and Saturday, limiting the development of showers and thunderstorms before rain chances rise again Sunday through the middle of next week.
Area forecast discussion, Jul 3, 1:25 PM MDT, 38 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 125 PM MDT Thu Jul 3 2025 ...New SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER... .KEY MESSAGES... Updated at 121 PM MDT Thu Jul 3 2025 - Numerous to widespread showers and thunderstorms will impact the region through tonight. Storms will be capable of producing very heavy rainfall with flash flooding possible within central and eastern NM, particularly over area burn scars. - Drier air sweeps in on the Fourth of July and Saturday, limiting the development of showers and thunderstorms before rain chances rise again Sunday through the middle of next week. && .SHORT TERM... (This evening through Friday night) Issued at 121 PM MDT Thu Jul 3 2025 Scattered thunderstorms have already developed across the high terrain, with continued development likely as we progress further into the later afternoon. PWAT from the 18z KABQ sounding shows 1.18" along with relatively long, skinny CAPE profiles, both of which support an atmosphere capable of efficient rainfall rates. Flash flooding will be the main threat with any storm today, especially for burn scars, poor drainage areas, and locations which received substantial rainfall last night. The current Flash Flood Watch remains in effect for the HPCC and Ruidoso area burn scars for the higher confidence in flash flooding. Even with that, flooding is possible across much of the area given the atmospheric setup, though with lower confidence. As storms develop and move off of the high terrain, SBCAPE values above 1000 J/kg and effective bulk shear sitting around 20-30kts supports the potential for a stronger storm or two, with damaging winds and large hail being the main hazards. Any stronger storm is likely to favor the eastern plains of NM, along with the threat of heavy rainfall. Activity is likely to be cut off across western central NM by the early overnight hours, with a slight chance of storms continuing in eastern NM through midnight tonight. Drier air shifts into NM late tonight and into tomorrow, cutting off precipitation chances for just about all of the forecast area except for the far northeast and southwest, where isolated showers and thunderstorms remain possible. Breezy and dry northwest winds are likely across much of the state. Temperatures rebound back to the lower to mid 90s for much of the lower elevations, which sits near or just below average for early July. && .LONG TERM... (Saturday through Wednesday) Issued at 121 PM MDT Thu Jul 3 2025 Dry, upper level southwest flow, mixed with minor ridging, continues to entrench the state Saturday, continuing another dry, warm day for the region. Near to slightly above average temperatures are likely, especially along and south of I-40. The ridging becomes a full high pressure by late Saturday into Sunday, located near the bootheel of NM. Moisture begins to wrap around its northern periphery Sunday morning, beginning several days of more traditional afternoon terrain-driven convection. Sunday may be a slightly more active day across eastern NM as model guidance is hinting at higher shear and instability values, raising the chances for strong to severe storms in the afternoon/evening hours. Much of the same can be expected Monday through at least Wednesday as the upper high creeps northwestward. The only change this would bring is the mean storm motion, shifting more north to south as the week goes on given the high's position. Slow and erratic storm motion is likely with weaker upper level flow, so flash flooding remains a concern especially over burn scars. && .AVIATION... (18Z TAFS) Issued at 121 PM MDT Thu Jul 3 2025 Scattered to numerous showers and thunderstorms are expected across NM today, beginning over the higher terrain by 18z in western and central NM and shifting off to the lower terrain later in the afternoon. Scattered MVFR to isolated IFR conditions are likely in any direct hits by showers or thunderstorms. Highest confidence remains along and east of the Rio Grande Valley for thunderstorms impacting terminals (excluding KROW, where confidence is lower). Storms are most likely to move off into eastern NM later this evening, mainly after 00z and continuing as late as 06z. VFR conditions are very likely to prevail after this, with dry air moving in from the west to east. && .FIRE WEATHER... Issued at 121 PM MDT Thu Jul 3 2025 No critical fire weather conditions are expected in the next several days. Scattered to numerous thunderstorms are likely through the evening tonight. Wetting footprints are likely with any shower/thunderstorm, and locally heavy rainfall remains possible, especially across recent burn scars. Storm motions are likely to move slowly to the east/northeast throughout today. Friday and Saturday turn much drier with upper level dry southwest flow entering the area. High pressure builds over western NM Sunday into next week, returning a more traditional afternoon cycle of thunderstorms. Slow storm motions and increased low level moisture will make for higher chances of locally heavy rainfall and flash flooding. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 57 89 58 92 / 20 0 0 0 Dulce........................... 45 86 43 89 / 40 5 0 0 Cuba............................ 52 83 54 88 / 60 0 0 0 Gallup.......................... 47 86 49 89 / 40 0 0 0 El Morro........................ 50 82 53 87 / 40 0 0 5 Grants.......................... 50 86 52 91 / 40 0 0 0 Quemado......................... 53 83 54 88 / 50 5 5 10 Magdalena....................... 59 86 62 90 / 40 5 0 0 Datil........................... 53 82 56 87 / 40 5 0 5 Reserve......................... 49 89 50 94 / 40 10 0 20 Glenwood........................ 54 92 55 97 / 40 20 5 20 Chama........................... 44 78 45 84 / 50 10 0 5 Los Alamos...................... 56 83 61 87 / 60 0 0 5 Pecos........................... 55 82 58 87 / 60 5 0 20 Cerro/Questa.................... 51 81 53 86 / 40 10 0 20 Red River....................... 44 73 45 76 / 40 10 5 20 Angel Fire...................... 42 76 39 79 / 40 10 0 30 Taos............................ 50 84 50 88 / 40 5 0 10 Mora............................ 48 81 51 84 / 50 10 0 20 Espanola........................ 57 91 57 94 / 60 0 0 5 Santa Fe........................ 57 84 61 89 / 60 0 0 10 Santa Fe Airport................ 56 88 58 92 / 60 0 0 5 Albuquerque Foothills........... 64 90 67 95 / 60 0 0 0 Albuquerque Heights............. 62 91 64 97 / 50 0 0 0 Albuquerque Valley.............. 62 94 63 99 / 50 0 0 0 Albuquerque West Mesa........... 63 92 65 97 / 50 0 0 0 Belen........................... 62 94 61 97 / 50 0 0 0 Bernalillo...................... 62 93 63 97 / 50 0 0 0 Bosque Farms.................... 60 94 60 97 / 50 0 0 0 Corrales........................ 63 94 63 98 / 50 0 0 0 Los Lunas....................... 62 94 62 97 / 50 0 0 0 Placitas........................ 61 88 63 93 / 60 0 0 0 Rio Rancho...................... 62 92 64 97 / 50 0 0 0 Socorro......................... 65 96 67 99 / 40 0 0 0 Sandia Park/Cedar Crest......... 56 84 58 89 / 60 0 0 5 Tijeras......................... 57 86 60 91 / 60 0 0 5 Edgewood........................ 54 85 55 90 / 50 0 0 5 Moriarty/Estancia............... 52 86 51 92 / 50 0 0 5 Clines Corners.................. 55 81 57 86 / 50 0 0 5 Mountainair..................... 55 84 57 89 / 60 0 0 0 Gran Quivira.................... 56 84 57 89 / 60 0 0 5 Carrizozo....................... 62 89 64 94 / 60 0 0 5 Ruidoso......................... 57 81 59 87 / 50 5 0 5 Capulin......................... 54 81 55 83 / 50 20 10 30 Raton........................... 54 86 55 88 / 50 10 5 30 Springer........................ 55 88 55 89 / 50 10 5 20 Las Vegas....................... 53 85 55 87 / 50 5 0 20 Clayton......................... 62 89 63 90 / 50 20 10 10 Roy............................. 58 86 59 88 / 70 10 5 10 Conchas......................... 63 93 64 95 / 60 5 0 10 Santa Rosa...................... 62 90 62 93 / 50 0 0 5 Tucumcari....................... 63 91 63 92 / 60 0 0 5 Clovis.......................... 65 93 65 94 / 60 0 0 5 Portales........................ 65 94 64 96 / 60 5 0 5 Fort Sumner..................... 65 94 63 97 / 50 0 0 5 Roswell......................... 69 96 69 100 / 20 0 0 0 Picacho......................... 62 90 64 94 / 30 5 0 0 Elk............................. 60 88 61 92 / 30 10 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch until 9 PM MDT this evening for NMZ214-215-226-229. && SHORT TERM...77 LONG TERM....77 AVIATION...77
In the hours before
Local storm report, Jul 3, 10:25 AM MDT, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
1025 AM MDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM Flash Flood Las Nutrias 34.48N 106.77W
07/03/2025 Socorro NM Trained Spotter
Overnight flood waters inundated a
residences home in Las Nutrias along NM 304.
Time is estimated based on radar.
&&
RJHLocal storm report, Jul 3, 10:46 AM MDT, 3 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
1046 AM MDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM Flash Flood 1 N Las Nutrias 34.49N 106.77W
07/03/2025 Socorro NM Trained Spotter
NM 304 at Las Nutrias Road closed due to
dirt washing out the highway from flash
flooding. Time is an estimate based on
radar.
&&
RJHLocal storm report, Jul 3, 1:11 PM MDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
111 PM MDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM Flash Flood 2 NNW Cabezon 35.26N 106.71W
07/03/2025 Sandoval NM Amateur Radio
Heavy rains topping 2 inches caused thick
dirt and debris runoffs over roadways across
western Rio Rancho which caused at least one
road closure and debris removal efforts.
Timing is an estimate based on radar.
&&
RJHThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:28 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 2 hr |
| Jul 2, 8:39 PM MDT | Flood Watch | ABQ | Colfax, Lincoln, Mora, Rio Arriba, San Miguel, Santa Fe and 1 more | 19 hr |
| Jul 3, 1:08 AM MDT | Flash Flood Warning | ABQ | Bernalillo | 3 hr |
| Jul 3, 2:14 AM MDT | Flash Flood Warning | ABQ | Bernalillo, Sandoval | 2 hr |
| Jul 3, 3:01 AM MDT | Flash Flood Warning | ABQ | Valencia | 3 hr |
| Jul 3, 4:41 AM MDT | Flash Flood Warning | ABQ | Socorro, Valencia | 3 hr |
| Jul 3, 12:05 PM MDT | Flash Flood Warning | ABQ | San Miguel | 4 hr |
| Jul 3, 4:56 PM MDT | Special Weather Statement | ABQ | Guadalupe | 34 min |
| Jul 3, 5:32 PM MDT | Special Weather Statement | ABQ | Guadalupe | 28 min |
| Jul 3, 5:51 PM MDT | Flash Flood Warning | ABQ | Quay | 5 hr |
| Jul 3, 5:57 PM MDT | Areal Flood Advisory | ABQ | Quay | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.